Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 85, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Sep 7, 2001, 7:41 PM CDT for Jefferson County, Walworth County, Wisconsin. It was in force for 79 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 7, 2001, 7:41 PM CDT (00:41 UTC)
- Expired
- Sep 7, 2001, 9:00 PM CDT
- In force
- 79 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties
Counties Jefferson County, WI, Walworth County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 8:20 PM CDT | Thunderstorm Wind 52 E | Palmyra, WI | |
| Sep 7, 8:30 PM CDT | Thunderstorm Wind 56 E | Walworth, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 7, 6:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1318 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
083 WUUS53 KMKX 080047 SVRMKE WIC027-039-055-127-080200- RESENT... BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 741 PM CDT FRI SEP 7 2001 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN JEFFERSON COUNTY IN SOUTHEAST WISCONSIN DODGE COUNTY IN SOUTHEAST WISCONSIN WALWORTH COUNTY IN SOUTHEAST WISCONSIN * UNTIL 900 PM CDT * AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 5 MILES NORTHWEST OF RANDOLPH TO 21 MILES WEST OF SHARON...OR FROM 15 MILES NORTHWEST OF BEAVER DAM TO 7 MILES WEST OF BELOIT...MOVING NORTHEAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... CAMPBELLSPORT AT 750 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED FROM THESE STORMS. SEEK SHELTER IN A STURDY STRUCTURE. ZAJDEL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:30 PM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, Sep 7, 2:30 PM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 230 PM CDT FRI SEP 7 2001 FCST FOCUS IS STILL ON TIMING OF RN EVENTS WITHIN A VERY COMPLICATED WX PATTERN. IN THE SHORT TERM...SHRTWV LIFTING UP THRU MN AND IA CONTS TO SPRD SHWRS AND STORMS ACRS CWA. WL CONFORM ZN WORDING TO CNVTV COVERAGE AT ISSUANCE TIME...POPS MAY NOT BE NEEDED. THERE IS A SGFNT DIFFERENCE IN MODEL SOLUTIONS FOR OVERALL PICTURE AFTER THAT. RGL DOES NOT BRING CDFNT THRU CWA NRLY AS FAST AS OTRS... THIS WUD HAVE A PROFOUND EFFECT ON TMPS AND CNVTV TRENDS. WE PREFER ETA/AVN HANDLING OF SITUATION...BASICALLY RELATING EVENTS TO MOVMT OF STG VORT CNTR NOW IN BASE OF WRN UPR TROF. STLT LOOPS SHW THIS FEATURE WELL...NOW SPINNING EWD THRU CO. ABV MODELS LIFT THE VORT OUT INTO UPR MIDWEST TMRW...ACCOMPANIED BY COMMA CLD BEST DEPICTED BY AVN. SO WL GO WITH HI POPS DURG THE DAY. THIS IN TURN PULLS SFC LO THRU CWA AND SWINGS CDFNT THRU SHORTLY THEREAFTER. THIS WUD TAKE MOST OF THE PRCP OUT OF CWA BY SAT EVE. SO WE MAY NOT MENTION RN CHC SAT NGT INTO SUNDAY...THEN PICK IT UP AGN AFT THAT AS NXT WV LIFTS OUT OF UPR TROF. WL FLW MAV GUID NUMBERS...WHICH DEPICT ABV SCENARIO MUCH BETTER. .MKX...NONE. NJ
In the hours before
Local storm report, Sep 7, 1:49 PM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
149 PM CDT FRI SEP 07 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1235 PM LODI WI 60 MPH TSTM GUST
09/07/01 COLUMBIA REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1245 PM 5 NE PORTAGE WI WIND DAMAGE
09/07/01 COLUMBIA TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
1250 PM 7 W BERLIN WI WIND DAMAGE
09/07/01 GREEN LAKE TREES AND SHED DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1255 PM WINDSOR WI WIND DAMAGE
09/07/01 DANE TREES... 2 TO 3 INCH IN
DIAMETER DOWN. REPORTED
BY STORM SPOTTER.
0100 PM PRINCETON WI 60 MPH TSTM GUST
09/07/01 GREEN LAKE TREES...BRANCHES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Sep 7, 2:06 PM CDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 206 PM CDT FRI SEP 7 2001 WIZ046-047-057-063-069-071915- COLUMBIA-DANE-GREEN LAKE-MARQUETTE-ROCK- 206 PM CDT FRI SEP 7 2001 ...PART OF SEVERE THUNDERSTORM WATCH 713 CANCELED... SEVERE THUNDERSTORM WATCH NUMBER 713 IS NO LONGER IN EFFECT FOR MARQUETTE...GREEN LAKE...COLUMBIA...DANE AND ROCK COUNTIES. THE LINE OF SEVERE STORMS HAS MOVED EASTWARD OUT OF THE AREA. NJ
Special weather statement, Sep 7, 2:14 PM CDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 214 PM CDT FRI SEP 7 2001 WIZ051-052-058>060-064>066-070>072-072030- DODGE-FOND DU LAC-JEFFERSON-KENOSHA-MILWAUKEE-OZAUKEE-RACINE- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 214 PM CDT FRI SEP 7 2001 ...SEVERE THUNDERSTORM WATCH UNTIL 5 PM... AT 210 PM...WEATHER RADAR SHOWED A LINE OF SCATTERED THUNDERSTORMS EXTENDING FROM PLYMOUTH IN SHEBOYGAN COUNTY TO DELAFIELD IN WAUKESHA COUNTY...MOVING NORTHEAST NEAR 30 MPH. IF IT HOLDS TOGETHER...THE LINE SHOULD PASS THROUGH SHEBOYGAN...PORT WASHINGTON...AND POSSIBLY MILWAUKEE BY 330 PM. THE STRONGEST STORMS WERE NEAR PLYMOUTH...WHILE STORMS IN THE SOUTHERN PART OF THE LINE HAD WEAKENED SOMEWHAT SINCE 145 PM. SOME NEW STORMS HAD POPPED UP OVER OZAUKEE AND MILWAUKEE COUNTIES AHEAD OF THE MAIN LINE. NO SEVERE WEATHER HAS BEEN REPORTED SINCE 130 PM...BUT AREA RESIDENTS AND TRAVELERS SHOULD REMAIN ON THE ALERT FOR THIS POSSIBLITY. NJ
Special weather statement, Sep 7, 3:10 PM CDT, 4 hours 31 minutes before
WIZ046-047-051-052-056>060-062>072-072045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 310 PM CDT FRI SEP 7 2001 ...SEVERE THUNDERSTORM WATCH CANCELLED... THE SEVERE THUNDERSTORM WATCH WHICH HAD BEEN IN EFFECT HAS BEEN CANCELLED FOR SOUTHERN WISCONSIN. THE THREAT OF SEVERE WEATHER HAS ENDED.
Local storm report, Sep 7, 7:16 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
716 PM CDT FRI SEP 07 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM DODGEVILLE WI WIND DAMAGE
09/07/01 IOWA TREE DOWN IN THE CITY
0655 PM REWEY WI WIND DAMAGE
09/07/01 IOWA TREE DOWN IN THE CITY
0658 PM BENTON WI WIND DAMAGE
09/07/01 LAFAYETTE TREE DOWN
0658 PM SHULLSBURG WI WIND DAMAGE
09/07/01 LAFAYETTE TREE DOWN IN THE TOWN
0710 PM MONROE WI 60 MPH TSTM GUST
09/07/01 GREEN REPORTED BY PUBLIC.
0710 PM MONROE WI WIND DAMAGE
09/07/01 GREEN TREE DOWN IN THE CITY
OF MONROELocal storm report, Sep 7, 7:41 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
741 PM CDT FRI SEP 07 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM DODGEVILLE WI WIND DAMAGE
09/07/01 IOWA TWO TREES DOWNED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0658 PM BENTON WI WIND DAMAGE
09/07/01 LAFAYETTE TREE DOWNED. REPORTED
BY STORM SPOTTER.
0710 PM MONROE WI 60 MPH TSTM GUST
09/07/01 GREEN TREE DOWNED. REPORTED
BY STORM SPOTTER.
0720 PM PORTAGE WI 60 MPH TSTM GUST
09/07/01 COLUMBIA REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:16 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake, Marquette | 44 min |
| Sep 7, 7:41 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac | 79 min |
| Sep 7, 8:02 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake | 13 min |
| Sep 7, 8:21 PM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 39 min |
| Sep 7, 8:41 PM CDT | Severe Thunderstorm Warning | MKX | Washington | 49 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.